Libyan Journal of Medical Sciences

CASE REPORT
Year
: 2019  |  Volume : 3  |  Issue : 2  |  Page : 61--65

Life-threatening adverse reaction to a commonly used drug (drug reaction with eosinophilia and systemic symptoms syndrome)


Mohamed Khalid A. Shariff, Gamal Bashir Alfitori, Mohamed Soliman, Mohamed Ben Gashir, Abdel-Naser Y Elzouki 
 Department of Medicine, Hamad General Hospital, Hamad Medical Corporation, Doha, Qatar

Correspondence Address:
Dr. Mohamed Khalid A. Shariff
Department of Medicine, Hamad General Hospital, P. O. Box: 3050, Doha
Qatar

Drug reaction with eosinophilia and systemic symptoms (DRESS) syndrome is one of the severe cutaneous adverse reactions with a mortality of 10% and is characterized by hematological abnormalities and organ involvement. Many drugs have been implicated in DRESS, and most often, it is related to aromatic anticonvulsants. We hereby report a case of DRESS syndrome precipitated due to allopurinol, the diagnostic challenge it presented, and the successful treatment with corticosteroids.


How to cite this article:
A. Shariff MK, Alfitori GB, Soliman M, Gashir MB, Elzouki ANY. Life-threatening adverse reaction to a commonly used drug (drug reaction with eosinophilia and systemic symptoms syndrome).Libyan J Med Sci 2019;3:61-65


How to cite this URL:
A. Shariff MK, Alfitori GB, Soliman M, Gashir MB, Elzouki ANY. Life-threatening adverse reaction to a commonly used drug (drug reaction with eosinophilia and systemic symptoms syndrome). Libyan J Med Sci [serial online] 2019 [cited 2019 Dec 13 ];3:61-65
Available from: http://www.ljmsonline.com/article.asp?issn=2588-9044;year=2019;volume=3;issue=2;spage=61;epage=65;aulast=A.;type=0